MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Embolism (1829); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that approximately four months post port placement via the right internal jugular vein, the patient allegedly heard the device crack while sleeping.Reportedly, the healthcare provider examined via x-ray image and approved the catheter for chemotherapy use, however, during chemotherapy the patient alleged pain so the infusion was interrupted.Furthermore, a contrast image examination demonstrated an alleged catheter break.Reportedly, the catheter migrated to the heart, and the device was removed and replaced.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the medical image review of one electronic photo and two videos were provided for review.Based on the results from the image review, the investigation is inconclusive for the alleged catheter break as no objective evidence has been provided to confirm any alleged deficiency with the catheter.However, based on the sample evaluation, one m.R.I.Lp implantable port with 7 fr s/l groshong catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed.The investigation is confirmed for subcutaneous break with catheter embolism, as the distal end of the catheter attached to the port was missing.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Most likely, this failure might have been caused from the stylet portion left inside the catheter.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
MRI L/P PORT W/GROS 7.0F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8339387
Report Number3006260740-2019-00250
Device Sequence Number14010572
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number0603870
Device Catalogue Number0603870
Device Lot NumberREBX1612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;